MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number PRB35-07-200-120
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a physician was attempting to use protégé everflex self-expanding stent to treat a mid-superficial femoral artery lesion in a patient.The lesion had little calcification and moderate tortuosity, with plaque and 70% stenosis.Ifu was followed to prep the device.A non-medtronic sheath and guidewire were used.The lesion was pre-dilated.Resistance was encountered when advancing the device through the sheath and no excessive force used.It was reported that the stent dislodged and partially deployed after removal from the patient.The partially deployed stent was removed from wire and it is reported that it was partially flowered.Dislodgment happened during the attempted delivery.The device never left the sheath or entered the patient.The lock pin was secure and intact.Another stent was opened and was successfully deployed in the patient.There were no issues for the patient.
 
Additional Manufacturer Narrative
Device evaluation the device was returned with the distal end of the stent exposed and the lock pin tight.The device was received with hypotube between grips bent.The hypotube was straightened and the deployment paddles are approximately 221mm apart (213.0mm - 231.0mm).The proximal deployment paddle was pinned, and the distal deployment paddle was pulled to fully expose/deploy the stent.The stent was examined, and no abnormality was found.The distal inner assembly was cut just proximal to the stent retainer to allow further testing.A witness mark was noted on the stainless steel hypotube approximately 27mm from the distal end of the stainless steel hypotube; indicating that the safety locking pin was properly tightened during manufacturing.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11371361
Report Number2183870-2021-00076
Device Sequence Number19842922
Product Code FGE
UDI-Device Identifier00821684060162
UDI-Public00821684060162
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2023
Device Model NumberPRB35-07-200-120
Device Catalogue NumberPRB35-07-200-120
Device Lot NumberB135656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2021
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1